Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 293, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 2005, 2:30 PM CDT for Creek County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 4, 2005, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Creek County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:49 PM CDT | TSTM WND DMG | 3 W Sapulpa, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 041930 SVRTSA OKC037-042015- /O.NEW.KTSA.SV.W.0293.050804T1930Z-050804T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 230 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CREEK COUNTY IN NORTHEAST OKLAHOMA * UNTIL 315 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SAPULPA AND WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAPULPA AND KELLYVILLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3591 9599 3608 9601 3610 9634 3583 9630 $$
2 follow-up statements
000 WWUS54 KTSA 041959 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 258 PM CDT THU AUG 4 2005 OKC037-042015- /O.CON.KTSA.SV.W.0293.000000T0000Z-050804T2015Z/ CREEK OK- 258 PM CDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR CREEK COUNTY... AT 255 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM NEAR SAPULPA WAS DISSIPATING. HOWEVER...A SECOND THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH HAD DEVELOPED BETWEEN BRISTOW ANDF SLICK. THIS STORM WAS NEARLY STATIONARY. LAT...LON 3570 9621 3590 9618 3585 9659 3570 9655 $$
000 WWUS54 KTSA 042015 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 315 PM CDT THU AUG 4 2005 OKC037-042025- /O.EXP.KTSA.SV.W.0293.000000T0000Z-050804T2015Z/ CREEK OK- 315 PM CDT THU AUG 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRES AT 315 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS TO AROUND 40 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE WITH STORMS ACROSS CREEK COUNTY. LAT...LON 3570 9621 3590 9618 3585 9659 3570 9655 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:14 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 10:14 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1014 AM CDT THU AUG 4 2005 .DISCUSSION... HAVE UPDATED THE FORECAST. I THINK IT WILL GET A FEW DEGREES WARMER THAN WE HAD IN THE PREVIOUS FORECAST AS IT SHOULD GET ALMOST AS WARM AS YESTERDAY. THERE WILL PROBABLY BE SOME THUNDERSTORMS IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. RAIN CHANCES LOOK PRETTY GOOD TONIGHT AS THE COLD FRONT THAT STRETCHES NORTHEAST TO SOUTHWEST ACROSS KANSAS HEADS THIS WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 ABBAS
Hazardous weather outlook, Aug 4, 12:51 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT THU AUG 4 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT THU AUG 4 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON DUE TO DAYTIME HEATING. THUNDERSTORMS WILL BE MORE LIKELY TONIGHT AS A COLD FRONT MOVES INTO THE AREA. THERE MAY BE SOME STRONG STORMS BUT SEVERE WEATHER IS NOT EXPECTED AS THE INSTABILITY WILL NOT BE GREAT ENOUGH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA TOMORROW MORNING. IT MAY STALL ACROSS ACROSS THE AREA SO THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 4, 1:26 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT THU AUG 4 2005
OKZ072-041900-
SEQUOYAH OK-
126 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 126 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MARBLE CITY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...MC KEY...VIAN...BRUSHY...
MARBLE CITY AND BOX.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 4, 2:11 PM CDT, 19 minutes before
OKZ054-059-060-064-042000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT THU AUG 4 2005
OKZ054-059-060-064-042000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
211 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...PAWNEE...TULSA AND CREEK
AT 211 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
EXTENDINMG FROM NEAR HOMINY AND BARNSDALL IN OSAGE
COUNTY...SOUTHWARD INTO PARTS OF WESTERN TULSA COUNTY AND NORTHERN
CREEK COUNTY.
THESE STORMS WERE DRIFTING VERY SLOWLY TO THE WEST AND THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 4, 2:22 PM CDT, 8 minutes before
ARZ010-019-OKZ069-041945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT THU AUG 4 2005
ARZ010-019-OKZ069-041945-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
218 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND CRAWFORD
IN NORTHEAST OKLAHOMA
ADAIR
AT 222 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
INTO PARTS OF CRAWFORD COUNTY ARKANSAS AND ADAIR COUNTY OKLAHOMA.
THESE STORMS WERE NEARLY STATIONAY...OR DRIFTING VERY SLOWLY TO THE
WEST.
PORTIONS OF WASHINGTON...CRAWFORD AND ADAIR COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 245 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.